Alert archive / Tennessee / River Flood Warnings in 2022

River Flood Warning 128, NWS Atlanta, GA

December 14, 2022Hamilton County, Tennessee; Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 14, 2022, 9:29 PM EST for Hamilton County, Tennessee; Dade County, Georgia. It took effect at Dec 14, 2022, 11:43 PM EST. It was in force for 103 min.

The area

The outline as issued.

The facts

Issued
Dec 14, 2022, 9:29 PM EST (02:29 UTC)
In effect from
Dec 14, 2022, 11:43 PM EST
Expired
Dec 15, 2022, 1:26 AM EST
In force
103 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

988 
WGUS42 KFFC 150229
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
929 PM EST Wed Dec 14 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

For the Lookout Creek...including Flintstone, New England...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC083-TNC065-151430-
/O.NEW.KFFC.FL.W.0128.221215T0443Z-221216T1116Z/
/ENGG1.1.ER.221215T0443Z.221215T1800Z.221216T0515Z.NO/
929 PM EST Wed Dec 14 2022

...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...Until Friday morning.

* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 9:00 PM EST Wednesday the stage was 11.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 14 feet early tomorrow
    afternoon. It will then fall below flood stage early Friday
    morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
1 follow-up statement
542 
WGUS82 KFFC 150626
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
126 AM EST Thu Dec 15 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

GAC083-TNC065-150730-
/O.CAN.KFFC.FL.W.0128.000000T0000Z-221215T0626Z/
/ENGG1.1.ER.221215T0733Z.221215T1800Z.221216T0515Z.NO/
126 AM EST Thu Dec 15 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Lookout Creek near New England.

* ADDITIONAL DETAILS...
  - At 1:00 AM EST Thursday the stage was 11.4 feet and falling.
  - Forecast...The river was expected to rise above flood stage
    early this morning to a crest of 14 feet this afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 7:14 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 14, 7:14 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
714 PM EST Wed Dec 14 2022

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 226 PM EST Wed Dec 14 2022

Currently...An expansive cloud shield exists across much of the
state today thanks to the wedge holding steady this afternoon.
This has kept temperatures largely in the 40s and low 50s across
North and Central GA with upper 50s to low 60s across south-
central GA where cloud coverage isn't as high. Latest radar
imagery depicts mainly areas of rain pushing through though the
chance for rain showers and thunderstorms will steady increase
through the afternoon/evening.

A very impressive upper low continues to track east towards the
Great Lakes Region this afternoon. At this sfc, WPC has depicted
this system as an occlusion with a cold front draped south through
the Arklatex and a stationary boundary north of the TN Valley. As
noted by the previous shift, another sfc low has formed near the
ArkLaMiss with similar sfc boundaries extending south and
southeast. These features have been the primary driver for severe
weather across LA/MS/AL this afternoon and could potentially move
into our area tonight though not as high in magnitude. Still
looking at damaging wind gusts being the primary threat but a
tornado or two cannot be ruled out despite the lack of
instability. This is largely contributed to locally enhanced
cyclogenesis in the vicinity of the second sfc low that will be
moving through tonight and the presence of a LLJ.

The heaviest precipitation is still anticipated to occur
overnight. Storm Total Precip has come down a hair and given no
major changes in guidance and no strong signal elected to keep the
current Flood Watch as is. Storm Total Precip is forecast to range
from 1-2" with isolated higher amounts (~3"). Heaviest precip
should be clear of the ATL metro by sunrise with lingering
activity across the southeast through at least lunchtime.
Otherwise, improving conditions are expected by Thursday evening.

As far as temperatures, a slight warming trend is expected tonight
across the southeast ahead of the main line of precip. Lows
tonight will range from the mid 40s across the North to low 60s
across the SE. On Thursday, highs will be in the mid 50s to mid
60s and lows will dip into the 30s.

07

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 226 PM EST Wed Dec 14 2022

The extended forecast starts off dry with a cool high pressure ridge
continuing to build into the area. This ridge stays over the area
through the weekend keeping things dry. It does weaken a bit and we
will see some increased cloud cover Saturday and Sunday. There is a
weak wave which develops over the NW Gulf Friday and moves east
increasing moisture over the Southeastern U.S. through the weekend.
The main part of the wave with the best dynamics and deep layer
moisture stays over the gulf and moves across FL and out over the
Atlantic by Sunday morning. As this wave moves east it will spread
some increased moisture across S GA so did put in a slight chance of
precip for east central GA Sat night.

Looks like our next best chance of precip will be Mon night into
Tuesday as a second wave moves across the northern gulf. This second
wave appears to be a bit further north than the first one as it
does spread decent moisture  across GA. If this does happen we will
see some rain but we may also see some mixed freezing/frozen
precipitation as well. Right now only putting in a slight chance of
precip with some mixed rain and snow for areas North and West of the
ATL area. If this does occur it will be short lived and not
expecting much in the way of accumulations.

Temps cool a bit in the extended portions as we will see mainly
highs in the 40s and 50s with lows in the 20s and 30s each day.

01

&&

.AVIATION...
(00Z TAFS)
Issued at 707 PM EST Wed Dec 14 2022

LIFR to at times VLIFR has been in place across metro TAF sites
and is expected to remain for most of the night. Improvement to
cigs expected to begin in the 10-12Z time period, improving to VFR
by 14-16Z. Other issues will be vsbies hampered by ongoing RA that
could be heavy at times. Could see some TSRA move through,
especially after 04Z. Rain should begin clearing area by 12Z.
Winds will be on side, flipping to northwest with frontal passage
by 09-10Z. Speeds should be 7-12 kts sustained through TAF
period.

//ATL Confidence...Avi Update...
High confidence all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          43  58  35  52 / 100  50   0   0
Atlanta         46  56  36  51 / 100  20   0   0
Blairsville     42  54  29  47 / 100  30   0   0
Cartersville    45  55  32  51 / 100  10   0   0
Columbus        52  59  37  57 /  90  20   0   0
Gainesville     42  56  36  50 / 100  30   0   0
Macon           54  62  36  59 /  80  50   0   0
Rome            45  55  33  52 / 100  10   0   0
Peachtree City  48  57  34  53 / 100  20   0   0
Vidalia         61  69  40  59 /  80  80   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM EST Thursday for GAZ001>005-011-012-019.

&&

SHORT TERM...07
LONG TERM....01
AVIATION...Lusk
Hazardous weather outlook, Dec 14, 4:52 AM EST, 16 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
452 AM EST Wed Dec 14 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
452 AM EST Wed Dec 14 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Widespread showers and scattered thunderstorms this afternoon and
tonight. A few storms may be strong to severe, particularly for
central and west central Georgia. The main impacts may include
damaging winds and a brief tornado cannot be ruled out.

A Flood Watch is in effect for portions of far northwest Georgia.
Rain may be heavy at times with total accumulations of 1.5 to 3
inches, isolated higher amounts may be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rainfall will continue through Thursday with total rainfall
accumulations of 1.5 to 3 inches. Isolated higher amounts may be
possible. Localized flooding may occur where heavy rain
persists for prolonged periods of time.

A few storms may be severe for portions of east central Georgia.
Gusty winds will be the main threat, however a brief tornado
cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:14 AM ESTRiver Flood WarningFFCForsyth12 hr
Dec 15, 3:24 AM ESTRiver Flood WarningFFCForsyth, Fulton33 hr
Dec 15, 3:35 AM ESTSpecial Weather StatementFFCMarion, Schley, Taylor25 min

Nearby

River Flood Warnings in Tennessee, 2022River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.